Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 19, 2021, 6:20 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 6:20 PM MDT (00:20 UTC)
- Expired
- Apr 19, 2021, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
884 WWUS75 KPIH 200020 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 620 PM MDT Mon Apr 19 2021 IDZ054-200200- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-210420T0200Z/ /O.NEW.KPIH.LW.Y.0007.210420T0020Z-210420T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 620 PM MDT Mon Apr 19 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... * WHAT...North winds 20 to 30 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small craft. && $$ IDZ051-053-055>059-062-200130- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-210420T0200Z/ Shoshone/Lava Beds-Upper Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains- Including the cities of Shoshone, Richfield, Carey, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, and Bone 620 PM MDT Mon Apr 19 2021 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished below advisory criteria and thus the Wind Advisory has been cancelled for the remainder of this evening. $$ IDZ052-200200- /O.CON.KPIH.WI.Y.0014.000000T0000Z-210420T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 620 PM MDT Mon Apr 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...North winds 30 to 35 mph with gusts up to 40 mph. * WHERE...Arco and Mud Lake Desert, including the INL. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty cross winds will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
636 WWUS75 KPIH 200152 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 752 PM MDT Mon Apr 19 2021 IDZ052-200300- /O.EXT.KPIH.WI.Y.0014.000000T0000Z-210420T0300Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 752 PM MDT Mon Apr 19 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northeast winds 30 to 35 mph with gusts up to 45 mph. * WHERE...Arco and Mud Lake Desert, including the INL. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty cross winds will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-200300- /O.EXT.KPIH.LW.Y.0007.000000T0000Z-210420T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 752 PM MDT Mon Apr 19 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northeast winds 20 to 30 mph. * WHERE...American Falls Reservoir. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
418 WWUS75 KPIH 200259 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 859 PM MDT Mon Apr 19 2021 IDZ052-200400- /O.EXP.KPIH.WI.Y.0014.000000T0000Z-210420T0300Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 859 PM MDT Mon Apr 19 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind speeds have finally begun to slip below Advisory levels and thus the Wind Advisory will be allowed to expire at 9 PM MDT this evening. $$ IDZ054-200400- /O.EXP.KPIH.LW.Y.0007.000000T0000Z-210420T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 859 PM MDT Mon Apr 19 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... The Lake Wind Advisory will be allowed to expire as winds speeds continue to gradually diminish this evening. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 2:03 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 19, 2:03 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 203 PM MDT Mon Apr 19 2021 .SHORT TERM...Through Wednesday night. Below normal temperatures will settle into the region behind today's departing cold front. Widespread below freezing low temperatures are expected both Tuesday and Wednesday morning across central and eastern Idaho as cool, dry northerly flow remains in place through the short term. Daytime highs are forecast to be generally around 10 degrees below climatological normals.A weak area of low pressure will drift eastward into the northern Great Basin Tuesday and Wednesday. This will do two things: 1) provide a low- end chance of an isolated rain/snow shower across the Bear Lake area Wednesday afternoon/early evening and 2) provide for a sufficiently tight north-south pressure gradient to maintain down- valley (NE-E) surface flow across the area. As a result, NE winds will likely be strong enough to require a Lake Wind Advisory on both Tuesday and Wednesday. AD .LONG TERM...Thu to next Mon night. Guidance is starting to coalesce around the major trough arriving Mon, with weak chances of precipitation every day except Thu. With a more southerly component to the airflow, temperatures will be warmer than lately until the largest trough arrives Sun/Sun night/Mon. There is a large disparity in forecast precipitation, and there is a general consensus that the central Idaho mountains will be the focus of the heaviest precipitation (where it is much needed), with less consensus on the ID-WY border region. The higher elevations should see some snow accumulation, with temperatures getting below freezing at elevations above 5500ft during the nighttime. Messick && .AVIATION...Strong front with very good convergence has generated a line of showers at the boundary with intense SHSN reducing CIG and VSBY to IFR conditions. It only has KBYI to finish up with during the mid-afternoon. Behind the front as it moves towards the southwest is a strong north to northeast gradient wind, with gusts as high as 40KT. The wind can also be felt somewhat at KDIJ and KSUN, although northwest to north is the preferred direction due to terrain channeling. The strong wind continues into late evening, but the showers should terminate after the full frontal passage, as they are in a well-defined, narrow area. Skies should clear by tonight. Wind will continue with a north to east component, but nowhere near as strong, except at KSUN. At KSUN, expecting the normal afternoon southeast wind to return as the strong upper level support shifts farther east as the feature moves out. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MDT this evening for IDZ051>059-062. &&
In the hours before
Special weather statement, Apr 19, 2:09 PM MDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service Pocatello ID 209 PM MDT Mon Apr 19 2021 IDZ061-200200- Bear Lake Valley- Including the cities of St. Charles, Montpelier, and Georgetown 209 PM MDT Mon Apr 19 2021 ...STRONG NORTHERLY WINDS EXPECTED OVER BEAR LAKE THIS AFTERNOON... A cold front will produce northerly winds of 25 to 35 mph with gusts to 45 mph from now through 6PM MDT this evening. This will cause increasing wave heights and rough chop on the lake into this evening, creating hazardous conditions. Winds will gradually diminish after 6PM this evening, decreasing to 10 to 20 mph by sunset then turning easterly by late this evening while further decreasing to 5 to 15 mph.
Local storm report, Apr 19, 5:19 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
519 PM MDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM NON-TSTM WND GST 9 W BLACK PINE 42.04N 113.15W
04/19/2021 M61 MPH CASSIA ID MESONET
MESONET STATION MOFI1 MOBURG CANYON.
1030 AM NON-TSTM WND GST HEYBURN 42.55N 113.77W
04/19/2021 M60 MPH MINIDOKA ID ASOS
ASOS STATION KBYI BURLEY AIRPORT.
0219 PM NON-TSTM WND GST 8 NW HEGLAR 42.55N 113.26W
04/19/2021 M55 MPH CASSIA ID MESONET
MESONET STATION RFTI1 RAFT RIVER RAWS.
0209 PM NON-TSTM WND GST 17 WSW MARION 42.17N 114.20W
04/19/2021 M54 MPH CASSIA ID MESONET
MESONET STATION CRII1 COTTON RIDGE.
0100 PM NON-TSTM WND GST 3 WSW PAUL 42.59N 113.84W
04/19/2021 M50 MPH MINIDOKA ID MESONET
MESONET STATION RPTI 2.9 W PAUL (AGRIMET).
0310 PM NON-TSTM WND GST 11 WSW MONTEVIEW 43.86N 112.73W
04/19/2021 M50 MPH BUTTE ID MESONET
MESONET STATION LOF SPECIFIC MANUFACTURING
CAPABILITY.
0235 PM NON-TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
04/19/2021 M49 MPH JEFFERSON ID MESONET
MESONET STATION ROV ROVER.
1009 AM NON-TSTM WND GST 17 WSW MARION 42.17N 114.20W
04/19/2021 M48 MPH CASSIA ID MESONET
MESONET STATION CRII1 COTTON RIDGE.
0220 PM NON-TSTM WND GST 3 SE OVID 42.25N 111.34W
04/19/2021 M48 MPH BEAR LAKE ID AWOS
AWOS STATION K1U7 BEAR LAKE COUNTY AIRPORT.
0104 PM NON-TSTM WND GST 8 N COLD WATER 42.73N 113.11W
04/19/2021 M47 MPH POWER ID MESONET
MESONET STATION UP156 7.7 N COLD WATER
(UPR).
1250 PM NON-TSTM WND GST 6 N MONTEVIEW 44.02N 112.54W
04/19/2021 M47 MPH JEFFERSON ID MESONET
MESONET STATION MON MONTEVIEW.
0258 PM NON-TSTM WND GST 4 SE WESTON 42.01N 111.92W
04/19/2021 M47 MPH FRANKLIN ID MESONET
MESONET STATION EW3796 WESTON.
0305 PM NON-TSTM WND GST 11 W OSGOOD 43.55N 112.33W
04/19/2021 M47 MPH BONNEVILLE ID MESONET
MESONET STATION KET KETTLE BUTTE.
1255 PM NON-TSTM WND GST 13 NE ATOMIC CITY 43.59N 112.65W
04/19/2021 M47 MPH BINGHAM ID MESONET
MESONET STATION EBR MATERIALS FUELS COMPLEX.
1216 PM NON-TSTM WND GST 1 S MICHAUD 42.92N 112.57W
04/19/2021 M46 MPH POWER ID ASOS
ASOS STATION KPIH POCATELLO AIRPORT.
0205 PM NON-TSTM WND GST 6 NW MINIDOKA 42.80N 113.59W
04/19/2021 M46 MPH MINIDOKA ID MESONET
MESONET STATION MIN MINIDOKA.
1039 AM NON-TSTM WND GST 9 W BLACK PINE 42.04N 113.15W
04/19/2021 M46 MPH CASSIA ID MESONET
MESONET STATION MOFI1 MOBURG CANYON.
0158 PM NON-TSTM WND GST 1 S ALMO 42.09N 113.63W
04/19/2021 M46 MPH CASSIA ID MESONET
MESONET STATION RCKI1 1 S ALMO.
0244 PM NON-TSTM WND GST 2 NW IDAHO FALLS 43.52N 112.07W
04/19/2021 M46 MPH BONNEVILLE ID ASOS
ASOS STATION KIDA IDAHO FALLS AIRPORT.
0100 PM NON-TSTM WND GST 18 NNE BERENICE 44.07N 112.84W
04/19/2021 M45 MPH CLARK ID MESONET
MESONET STATION BLU BLUE DOME.
1000 AM NON-TSTM WND GST 2 NW IDAHOME 42.44N 113.41W
04/19/2021 M45 MPH CASSIA ID MESONET
MESONET STATION MALI 2.1 NW IDAHOME
(AGRIMET).
0130 PM NON-TSTM WND GST 11 WSW ATOMIC CITY 43.40N 113.02W
04/19/2021 M45 MPH BUTTE ID MESONET
MESONET STATION SUM BIG SOUTHERN SUMMIT.
0147 PM NON-TSTM WND GST 17 W ABERDEEN 42.99N 113.18W
04/19/2021 M44 MPH POWER ID MESONET
MESONET STATION CYFI1 17 W ABERDEEN.
1000 AM NON-TSTM WND GST 3 WSW PAUL 42.59N 113.84W
04/19/2021 M43 MPH MINIDOKA ID MESONET
MESONET STATION RPTI 2.9 W PAUL (AGRIMET).
0140 PM NON-TSTM WND GST 1 NE TERRETON 43.84N 112.42W
04/19/2021 M42 MPH JEFFERSON ID MESONET
MESONET STATION TER TERRETON.
0145 PM NON-TSTM WND GST 1 NW PRESTON 42.11N 111.89W
04/19/2021 M42 MPH FRANKLIN ID MESONET
MESONET STATION UCL15 1.2 NW PRESTON (UTAH
CLIMA).
0130 PM NON-TSTM WND GST 1 ENE RICHFIELD 43.06N 114.13W
04/19/2021 M41 MPH LINCOLN ID MESONET
MESONET STATION RIC RICHFIELD.
1150 AM NON-TSTM WND GST 14 WSW MACKAY 43.81N 113.85W
04/19/2021 M41 MPH CUSTER ID MESONET
MESONET STATION CBFI1 COPPER BASIN.
0215 AM NON-TSTM WND GST 2 SW KETCHUM 43.66N 114.40W
04/19/2021 M41 MPH BLAINE ID MESONET
MESONET STATION SVB 2.4 SW KETCHUM (UUNET).
0115 PM NON-TSTM WND GST 3 SE OVID 42.25N 111.34W
04/19/2021 M41 MPH BEAR LAKE ID MESONET
MESONET STATION UCL16 2.7 SE OVID (UTAH
CLIMA).
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:18 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 23 hr |
| Apr 20, 12:49 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 32 hr |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.